Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 20, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Nov 21, 2025, 8:31 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 22, 2025, 1:00 AM PST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2025, 8:31 PM PST (04:31 UTC)
- In effect from
- Nov 22, 2025, 1:00 AM PST
- Expired
- Nov 23, 2025, 10:00 PM PST
- In force
- 45 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WHUS46 KEKA 220431 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 831 PM PST Fri Nov 21 2025 CAZ101-103-104-109-222300- /O.NEW.KEKA.BH.S.0020.251122T0900Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 831 PM PST Fri Nov 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PST SATURDAY THROUGH SUNDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 1 AM PST Saturday through Sunday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
7 follow-up statements
140 WHUS46 KEKA 221815 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1015 AM PST Sat Nov 22 2025 CAZ101-103-104-109-230300- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1015 AM PST Sat Nov 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
788 WHUS46 KEKA 222258 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 258 PM PST Sat Nov 22 2025 CAZ101-103-104-109-230700- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 258 PM PST Sat Nov 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
776 WHUS46 KEKA 230643 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1043 PM PST Sat Nov 22 2025 CAZ101-103-104-109-231445- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1043 PM PST Sat Nov 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Sunday evening. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
414 WHUS46 KEKA 231432 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 632 AM PST Sun Nov 23 2025 CAZ101-103-104-109-240000- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 632 AM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
500 WHUS46 KEKA 231837 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1037 AM PST Sun Nov 23 2025 CAZ101-103-104-109-240400- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1037 AM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Until 10 PM PST this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
908 WHUS46 KEKA 232257 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 257 PM PST Sun Nov 23 2025 CAZ101-103-104-109-240600- /O.CON.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 257 PM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Until 10 PM PST this evening. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
185 WHUS46 KEKA 240535 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 935 PM PST Sun Nov 23 2025 CAZ101-103-104-109-240645- /O.EXP.KEKA.BH.S.0020.000000T0000Z-251124T0600Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 935 PM PST Sun Nov 23 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM PST THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 21, 2:55 PM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 21, 2:55 PM PST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PST Fri Nov 21 2025
.SYNOPSIS...Cool and clear conditions will continue Saturday. Winds
turning onshore will likely help form a marine layer early Sunday
with light drizzle and rain along the North Coast. Clearer
conditions will return early next week alongside another risk of
interior frost.
&&
.DISCUSSION...Cool and clear conditions have built all
across the area. Clear skies have returned even for the coast with
conditions modestly warming into the upper 50s to mid 60s. Patchy
frost mixed with fog this morning in some interior valleys in
Trinity and Mendocino Counties. Some frost will be possible (30%
chance for valleys in Trinity and Northern Mendocino) again tonight,
but significantly warmer temperatures combined with similar
dewpoints in the upper 30s will most likely make frost coverage
relatively limited. Still, the need for a frost advisory will need
to be watched closely this evening should coverage expand and
offshore flow become stronger.
Clear and slightly warmer conditions will persist Saturday,
especially if offshore flow continues through the day. Winds quickly
turning onshore ahead of a weak trough passage to the north will most
likely promote a coastal marine layer to form early Sunday morning.
The marine layer lifting through the day may allow for light rain
and drizzle just along the immediate coast Sunday afternoon and
evening. Rain chances are greatest in Crescent City where there is a
25% chance of wetting rain (> 0.1 inches) and a 90% chance of at
least light drizzle. Chances drop by Humboldt Bay where there is
only a 20% chance of even light drizzle.
Clearer skies and offshore flow will quickly reassert themselves
early next week with another 50% chance of light frost in the
interior by Monday morning. 70% of ensemble members continue to show
a cold, cutoff low pressure system impacting the area mid to late
next week, though potential timing is very uncertain. At least some
rain is very likely, but the range is large (most likely 0.5 to 2.0
inches) because many models focus the system north. Should rain
occur, it will focus on the North Coast. NBM shows snow levels of
3000 to 4500 feet on the back end of the system, which could bring
some of the lowest elevation (albeit very light) snow of the season
so far. There is little ensemble support (less than 20% over 45 mph)
of any impactful winds with the system. /JHW
&&
.AVIATION...(18Z TAFs)...Northerly winds have filled in as of
20z with VFR conditions prevailing at the coastal terminals. A
reduction in visibility from haze at KCEC and KACV, will bring
periods of MVFR. There is a low probability (17-22%)of ceilings
lower than 6500ft for the coastal terminals. With light winds
expected tonight, there could be some ground fog development but dry
easterly flow could limit development overnight into Saturday early
morning. Light northerly winds through the TAF period is expected
for KUKI, likely lasting into Saturday morning with prevailing VFR
categories. /EYS
&&
.MARINE...Northerly winds continue through the evening and fill
in to all area waters into Saturday. A westerly swell with wave
heights of 10-12ft at 16-17 seconds will occupy area waters for the
next few days, slightly diminishing by Sunday to 10ft at 15 seconds
or so. Wind waves with a square profile around 8-10ft at 8-9 seconds
will also be in effect and combine to make seas 11-14ft, with the
larger waves in the outer waters 10 - 60nm. Northerly winds 15-20kt
this weekend will ease by Sunday night 10-15kt but return Monday at
15-20kt. Milder conditions are forecast to return Tuesday evening.
/EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 7 AM PST Sunday for PZZ450-470.
Small Craft Advisory until 3 PM PST Sunday for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 12:01 PM PST | Frost Advisory | EKA | Humboldt, Mendocino, Trinity | 21 hr |
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.